Alert archive / Wyoming / Tornado Warnings in 2014
Tornado Warning 4, NWS Riverton, WY
NWS Riverton, WY issued this tornado warning at Jul 16, 2014, 4:10 PM MDT for Natrona County, Wyoming. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2014, 4:10 PM MDT (22:10 UTC)
- Expired
- Jul 16, 2014, 4:30 PM MDT
- In force
- 20 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Tornado
- Observed
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 168 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
258
WFUS55 KRIW 162210
TORRIW
WYC025-162230-
/O.NEW.KRIW.TO.W.0004.140716T2210Z-140716T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
410 PM MDT WED JUL 16 2014
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL NATRONA COUNTY IN CENTRAL WYOMING...
* UNTIL 430 PM MDT
* AT 405 PM MDT...A CONFIRMED FUNNEL CLOUD WAS LOCATED ABOUT 4 MILES
NORTH NORTHEAST OF THE NATRONA COUNTY AIRPORT...AND MOVING SOUTH
AT 15 MPH.
HAZARD...A TORNADO TOUCHDOWN MAY OCCUR.
SOURCE...LAW ENFORCEMENT CONFIRMED A FUNEL CLOUD WITH THIS STORM
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* THE TORNADO WILL BE NEAR...
THE NATRONA COUNTY AIRPORT UNTIL 430 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER NOW IF YOU ARE IN THE PATH OF THIS STORM.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4279 10639 4281 10653 4299 10648 4297 10634
TIME...MOT...LOC 2207Z 010DEG 15KT 4288 10640
TORNADO...OBSERVED
$$
AR1 follow-up statement
205
WWUS55 KRIW 162219
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
419 PM MDT WED JUL 16 2014
WYC025-162230-
/O.CON.KRIW.TO.W.0004.000000T0000Z-140716T2230Z/
NATRONA WY-
419 PM MDT WED JUL 16 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL NATRONA
COUNTY UNTIL 430 PM MDT...
AT 416 PM MDT...A CONFIRMED FUNNEL WAS LOCATED NEAR NATRONA COUNTY
AIRPORT...AND MOVING SOUTH SOUTHWEST AT 15 MPH.
HAZARD...POTENTIAL FOR THE FUNNEL CLOUD TO TOUCHDOWN AS A TORNADO.
SOURCE...EMERGENCY MANAGEMENT AND LAW ENFORCEMENT CONTINUE TO
OBSERVE A FUNNEL CLOUD WITH THIS STORM.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADIC STORM WILL BE NEAR...
THE NATRONA COUNTY AIRPORT AND HIGHWAY 20 26 UNTIL 430 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IF THIS STORM APPROACHES YOUR LOCATION.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4294 10649 4294 10636 4279 10639 4281 10653
TIME...MOT...LOC 2217Z 010DEG 12KT 4289 10642
TORNADO...OBSERVED
HAIL...0.00IN
$$
ARWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this tornado warning went out at Jul 16, 1:50 PM MDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 16, 1:50 PM MDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...SPELLING CORRS NATIONAL WEATHER SERVICE RIVERTON WY 150 PM MDT WED JUL 16 2014 .SHORT TERM...TONIGHT THROUGH THURSDAY UPR LVL WAVE AXIS OVR THE FA TODAY...ALIGNED W TO E...WITH CONTINUE TO MOVE S AND OUT OF THE CWA THIS EVENING...PUSHING A SFC BOUNDARY/FRONT S TO SW INTO AND THRU THE SRN ZONES...WITH SHRA/ ISO TSRA ENDING FROM N TO S THRU THE EVENING PERIOD. BEHIND ALL THIS...MODEST HIGH PRESS RISES BOTH AT THE SFC AND ALOFT WILL OCCUR THROUGH MOST OF THE DAY ON THURSDAY...RESULTING IN DRY STABLE CONDITIONS FOR THE MOST PART. LATE IN THE AFTERNOON...MORE TOWARDS THE EVENING PERIOD...A WEAK UPR LVL DISTURBANCE...NOW LOCATED IN WRN WA...WILL MOVE THROUGH THE BUILDING RIDGE TOP...SETTING OFF A FEW SHOWERS AND THUNDERSTORMS ACROSS THE NW ZONES....AND MAINLY OVER THE HIGHER TERRAIN. A COUPLE OF STRONGER STORMS COULD PRODUCE SMALL HAIL...BUT AGAIN MORE LIKELY IN THE EVENING WITH THE CURRENT TIMING OF THE SW. HIGH TEMPS ACROSS THE FORECAST AREA WITH RISE SOME 5 TO 10 DEG OVR THOSE TODAY...WHILE RH VALUES WILL DROP SOME 10 TO 15 PERCENT...THE BEGINNING OF A WARMING AND DRYING TREND THAT WILL LAST THROUGH MUCH OF THE NEXT WEEK. .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY SHORTWAVE CURRENTLY NEAR THE WA COAST IS EXPECTED TO ARRIVE IN THE NW LATE THURSDAY AND THEN TRACK SE ACROSS THE AREA THU NGT. NOT A LOT OF MOISTURE AND INSTABILITY TO WORK WITH BUT I EXPECT THAT THE CONVECTION THAT FORMS OVER THE NW WILL TRY AND WORK SE OFF THE MOUNTAINS INTO THE EVENING HOURS. SLIM CHANCES BUT AT LEAST A SHOT OF A FEW AREAS ALONG THE CODY FOOTHILLS AND NWRN HALF OF THE WIND RIVER BASIN GETTING A MAINLY HIGHER BASED GUSTY THUNDERSTORM OR SHOWER WITH STRONG OUTFLOWS. A FEW LIGHTER SHOWERS MAY LINGER OVERNIGHT IN THE HIGH COUNTRY. 45-50KT JET STREAK WILL ALSO MOVE SE WITH THIS DISTURBANCE POSSIBLY PROVIDING A LITTLE RIGHT ENTRANCE REGION SUPPORT. ANOTHER WEAKER WAVE IS POSSIBLE LATE FRIDAY OR FRI EVENING ACROSS THE NORTH WITH THE MONSOONAL HIGH BUILDING NWD ALLOWING FOR SOME MID LEVEL MOISTURE TO SNEAK INTO THE SW. ISOLATED MAINLY HIGHER BASED STORMS WILL RESULT ACROSS THE SOUTHWEST. A FEW OF THESE STORMS WILL MOVE OFF THE MOUNTAINS LATE IN THE AFTERNOON OR EARLY EVENING. AGAIN...NOT A LOT BUT WORTHY OF SLGHT CHANCES. MAINLY MID LEVEL MONSOONAL MOISTURE WILL CONTINUE ACROSS THE SOUTH HALF ON SATURDAY FOR ANOTHER ROUND OF MAINLY HIGH BASED GUSTY THUNDERSTORMS. TEMPERATURES WILL BE QUITE WARM FRIDAY AND SATURDAY WITH HIGHS IN THE UPPER 80S TO MID 90S EAST OF THE DIVIDE...MAINLY 80 TO 85 LOWEST ELEVATIONS OF THE WEST WITH 60S AND 70S IN THE HIGH COUNTRY. MONSOONAL PLUME...NEWD MOVING DISTURBANCE AND FRONTAL BOUNDARY MAY RESULT IN AN INCREASE IN STORMS ACROSS THE NW SUNDAY WITH A FEW STORMS POSSIBLE ACROSS THE NORTH AND ERN SECTIONS. 12Z ECMWF IS A LITTLE SLOWER WITH THIS SYSTEM. RIDGE CONTINUES TO EXPAND NWD ON MONDAY SO ISOLATED STORMS LIMITED TO THE WEST AND FAR NORTH. ON TUESDAY...WITH FURTHER RIDGE EXPANSION WILL LEAVE THE CURRENT FORECAST OF ISOLATED THUNDERSTORMS ONLY IN THE FAR NORTH...MAINLY MTNS...DURING THE AFTERNOON AND EVENING. LITTLE CHANGE ON WEDNESDAY WITH THE GFS TAKING A SHORTWAVE ACROSS THE NRN ROCKIES. THE GEM AND ECMWF LOOK HOT AND DRY. OTHERWISE...A VERY WARM TO HOT PERIOD WITH UPPER 80S AND 90S EAST OF THE DIVIDE...UPPER 70S TO MID 80S WEST AND MAINLY 60S AND 70S IN THE HIGH COUNTRY. WARMED UP TEMPERATURES EARLY NEXT WEEK BUT NOT AS MUCH AS THEY COULD BE IF THE HIGH TRULY EXPANDS THIS FAR NORTH. THE ECMWF H7 TEMPERATURES ARE ABOVE 20C BY WEDNESDAY. EVEN THE 'COOLER' GFS IS 18-19C IN THE SOUTH HALF. WE STILL HAVE TIME TO GO MUCH HOTTER IF WE TRULY SEE THESE H5 HEIGHTS CLIMBING WELL INTO THE 90S. && .AVIATION.../00Z ISSUANCE/ EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. SCT SHOWERS AND ISOLATED STORMS WILL DECREASE THIS EVENING...UNTIL AROUND 03Z...NEAR ALL TERMINAL SIGHTS EXCEPT KCOD AND KWRL. LOCALIZED AREAS OF MVFR WILL OCCUR DUE TO LOW CLOUD CEILINGS AND OCCASIONAL REDUCED VISIBILITY NEAR SHOWERS AND STORMS. AFTER 06Z...SKIES WILL BEGIN TO CLEAR AREA WIDE...WITH DRY BENIGN CONDITIONS THROUGH THE REST OF THE FORECAST. WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. ISOLATED SHOWERS AND THUNDERSTORMS STORMS...WILL END THIS EVENING MAINLY ALONG AND SOUTH OF THE WEST SLOPES OF THE WIND RIVER MOUNTAINS BY 04Z. SOME OF THIS ACTIVITY WILL ALSO MOVE ACROSS EASTERN SWEETWATER COUNTY THROUGH 04Z. LOCALIZED AREAS OF MVFR WILL OCCUR DUE TO LOW CLOUD CEILINGS AND OCCASIONAL REDUCED VISIBILITY NEAR SHOWERS AND STORMS. AFTER 06Z...SKIES WILL BEGIN TO CLEAR AREA WIDE...WITH DRY BENIGN CONDITIONS THROUGH THE REST OF THE FORECAST. && .FIRE WEATHER... THE UPPER LEVEL DISTURBANCE THAT SET STRONG STORMS OFF ON TUESDAY WILL CONTINUE TO DROP SOUTHWARD ACROSS EASTERN WYOMING TODAY...WITH SHOWERS AND ISOLATED THUNDERSTORMS POSSIBLE THROUGH THIS EVENING EAST OF THE DIVIDE...ALONG WITH RELATIVELY COOL TEMPERATURES. COOL AND DRY WEST OF THE DIVIDE. OVERNIGHT AND THROUGH THURSDAY...MODEST UPPER LEVEL RIDGING WILL BEGIN...BRINGING A WARMING AND DRYING TREND TO THE FORECAST AREA. ANOTHER CHANCE FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL COME TO THE MOUNTAINS AND VALLEYS MAINLY WEST OF THE DIVIDE THURSDAY EVENING AS A WEAK UPPER LEVEL DISTURBANCE MOVES OVERHEAD. FROM FRIDAY ONWARD...WARMING AND DRYING ALONG WITH ISOLATED CHANCES FOR RELATIVELY HIGH BASED SHOWERS AND THUNDERSTORMS WILL COME TO PORTIONS OF WESTERN AND NORTHERN WYOMING THROUGH THE WEEKEND. WINDS WILL ALSO TEND OUT OF THE WEST AND BREEZY IN THE AFTERNOONS...SLOWLY INCREASING FIRE WEATHER CONCERNS AS FUELS CONTINUE TO DRY OUT TOO. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BRAUN LONG TERM...SKRBAC AVIATION...BRAUN FIRE WEATHER...BRAUN
Hazardous weather outlook, Jul 16, 5:00 AM MDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT WED JUL 16 2014 WYZ001>020-022>030-171100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT WED JUL 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS...MOST NUMEROUS IN THE AFTERNOON AND EVENING AND IN THE EAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY AND FRIDAY...ISOLATED THUNDERSTORMS MAINLY OVER THE NORTH AND WEST. SATURDAY THROUGH MONDAY...ELEVATED FIRE WEATHER CONDITIONS SOUTHWEST AND CENTRAL WITH VERY WARM AND BREEZY CONDITIONS ALONG WITH ISOLATED DRY THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
In the hours before
Special weather statement, Jul 16, 12:14 PM MDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1214 PM MDT WED JUL 16 2014 WYZ019-020-161900- GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA COUNTY LOWER ELEVATIONS WY- 1214 PM MDT WED JUL 16 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NATRONA COUNTY UNTIL 100 PM MDT... AT 1212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR U.S. HWY 220 MILE MARKER 70...OR 36 MILES SOUTHWEST OF CASPER...MOVING EAST AT 5 MPH. HAIL UP TO PEA SIZE IN DIAMETER AND WIND GUSTS UP TO 35 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND OCCASIONAL DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... U.S. HWY 220 MILE MARKER 80 AROUND 100 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4242 10676 4254 10712 4271 10705 4266 10666 TIME...MOT...LOC 1814Z 287DEG 6KT 4260 10697 BRAUN
Special weather statement, Jul 16, 12:19 PM MDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1219 PM MDT WED JUL 16 2014
WYZ019-020-161915-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA COUNTY LOWER
ELEVATIONS WY-
1219 PM MDT WED JUL 16 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NATRONA COUNTY UNTIL 115
PM MDT...
AT 1218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR U.S. HWY 220 MILE MARKER 80...OR 34 MILES
SOUTHWEST OF CASPER...MOVING SOUTHEAST AT 5 MPH.
HAIL UP TO PEA SIZE IN DIAMETER AND WIND GUSTS UP TO 35 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND OCCASIONAL
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
U.S. HWY 220 MILE MARKER 80 AROUND 1250 PM MDT.
ALCOVA AROUND 115 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4242 10670 4243 10692 4256 10708 4270 10692
4253 10656
TIME...MOT...LOC 1818Z 311DEG 5KT 4257 10691
BRAUNSpecial weather statement, Jul 16, 1:13 PM MDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 113 PM MDT WED JUL 16 2014 WYZ006-019-020-022-162100- CASPER MOUNTAIN-GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-SOUTHEAST BIG HORN BASIN- 113 PM MDT WED JUL 16 2014 ISOLATED SHOWERS AND THUNDERSTORMS ARE CONTINUING TO DEVELOP THIS AFTERNOON ACROSS THE HIGHER TERRAIN IN RESPONSE TO AN UPPER LEVEL DISTURBANCE MOVING FROM NORTH TO SOUTH ACROSS THE FORECAST AREA. THIS ACTIVITY IS MOVING SLOWLY SOUTHEAST AT AROUND 5 TO 10 MPH. EXPECT PERIODS OF HEAVY RAIN...WINDS TO 30 MPH...AND OCCASIONAL LIGHTNING THROUGH 3 PM. THESE SLOW MOVING SHOWERS AND THUNDERSTORMS COULD CAUSE LOCALIZED FLOODING OF LOW LYING ROADWAYS AND DITCHES. PLEASE BE CAUTIOUS AND DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JB
Special weather statement, Jul 16, 2:36 PM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 236 PM MDT WED JUL 16 2014 WYZ019-020-162115- GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA COUNTY LOWER ELEVATIONS WY- 236 PM MDT WED JUL 16 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NATRONA COUNTY UNTIL 315 PM MDT... AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF U.S. HWY 220 MILE MARKER 100...OR 20 MILES SOUTHWEST OF CASPER...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO PEA SIZE IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... U.S. HWY 220 MILE MARKER 100 AROUND 255 PM MDT. HWY 487 MILE MARKER 70 AROUND 310 PM MDT. U.S. HWY 220 MILE MARKER 90 AROUND 315 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4255 10641 4245 10672 4276 10685 4283 10662 TIME...MOT...LOC 2035Z 337DEG 9KT 4271 10669 BRAUN
Special weather statement, Jul 16, 2:48 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 248 PM MDT WED JUL 16 2014 WYZ006-019-020-022-162300- CASPER MOUNTAIN-GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-SOUTHEAST BIG HORN BASIN- 248 PM MDT WED JUL 16 2014 ISOLATED SHOWERS AND THUNDERSTORMS ARE CONTINUING TO DEVELOP THIS AFTERNOON ACROSS THE HIGHER TERRAIN IN RESPONSE TO AN UPPER LEVEL DISTURBANCE MOVING FROM NORTH TO SOUTH ACROSS EASTERN WASHAKIE COUNTY AND ALL OF NATRONA COUNTY. THIS SHOWER THUNDERSTORM ACTIVITY IS MOVING SLOWLY SOUTHEAST AT AROUND 10 MPH. EXPECT PERIODS OF HEAVY RAIN...PEA SIZE HAIL...WINDS TO 30 MPH...AND OCCASIONAL LIGHTNING THROUGH 5 PM. THESE SLOW MOVING SHOWERS AND THUNDERSTORMS COULD CAUSE LOCALIZED FLOODING OF LOW LYING ROADWAYS AND DITCHES. PLEASE BE CAUTIOUS AND DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JB
Special weather statement, Jul 16, 3:22 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 322 PM MDT WED JUL 16 2014 WYZ006-019-020-022-162300- CASPER MOUNTAIN-GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-SOUTHEAST BIG HORN BASIN- 322 PM MDT WED JUL 16 2014 ISOLATED SHOWERS AND THUNDERSTORMS ARE CONTINUING TO DEVELOP THIS AFTERNOON ACROSS THE HIGHER TERRAIN IN RESPONSE TO AN UPPER LEVEL DISTURBANCE MOVING FROM NORTH TO SOUTH ACROSS EASTERN WASHAKIE COUNTY AND ALL OF NATRONA COUNTY. THIS SHOWER THUNDERSTORM ACTIVITY IS MOVING SLOWLY SOUTH TO SOUTHEAST AT AROUND 10 MPH. EXPECT PERIODS OF HEAVY RAIN...PEA SIZE HAIL...WINDS TO 30 MPH...AND OCCASIONAL LIGHTNING THROUGH 5 PM. THESE SLOW MOVING SHOWERS AND THUNDERSTORMS MAY CAUSE LOCALIZED FLOODING OF LOW LYING ROADWAYS AND DITCHES. PLEASE BE CAUTIOUS AND DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JB
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:01 PM MDT | Severe Thunderstorm Warning | RIW | Fremont, Natrona | 28 min |
| Jul 15, 6:19 PM MDT | Flash Flood Warning | RIW | Natrona | 3 hr |
| Jul 15, 6:22 PM MDT | Special Weather Statement | RIW | Johnson | 53 min |
| Jul 15, 6:26 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 64 min |
| Jul 15, 6:38 PM MDT | Special Weather Statement | RIW | Teton | 67 min |
| Jul 15, 6:43 PM MDT | Special Weather Statement | RIW | Fremont | 47 min |
| Jul 15, 7:12 PM MDT | Special Weather Statement | RIW | 48 min | |
| Jul 15, 7:25 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 65 min |
| Jul 15, 7:29 PM MDT | Special Weather Statement | RIW | 46 min | |
| Jul 15, 7:30 PM MDT | Flash Flood Warning | RIW | Natrona | 3 hr |
| Jul 15, 8:00 PM MDT | Special Weather Statement | RIW | 30 min | |
| Jul 15, 8:42 PM MDT | Special Weather Statement | RIW | Sublette | 33 min |
| Jul 15, 9:21 PM MDT | Special Weather Statement | RIW | Sublette | 24 min |
| Jul 15, 9:43 PM MDT | Special Weather Statement | RIW | Sublette | 47 min |
| Jul 16, 12:14 PM MDT | Special Weather Statement | RIW | Natrona | 46 min |
| Jul 16, 12:19 PM MDT | Special Weather Statement | RIW | Natrona | 56 min |
| Jul 16, 2:36 PM MDT | Special Weather Statement | RIW | Natrona | 39 min |
| Jul 16, 4:26 PM MDT | Tornado Warning | RIW | Natrona | 34 min |
| Jul 16, 5:05 PM MDT | Special Weather Statement | RIW | Natrona | 25 min |
Nearby
Tornado Warnings in Wyoming, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.